MAUDE Adverse Event Report: GN HEARING A/S RESOUND LINX QUATTRO; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S RESOUND LINX QUATTRO; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RE561-DRWC,LINX QUATTRO 5,GN RESOUND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fluid Discharge (2686); Skin Inflammation/ Irritation (4545)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: patient symptoms: ear discharge/fluid, infection.The symptoms are located in the ear canal (area in contact with the dome) and do not seem to be related to the repair performed on (b)(6) 2021.The symptoms appeared for the first-time beginning (b)(6) 2021, but the case was not notified to (b)(6).The patient was prescribed antibiotics and did not wear the device again until the ear canal healed completely ((b)(6)).On (b)(6), after 12 days of use, the symptoms appeared again.Time of use before symptom appeared: 18 days (first time), 12 days (second time).The case has been confirmed by a doctor.The patient has not worn hearing instruments before.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigation findings: the case has been reviewed from a clinical perspective.Customer reported: end user reports infection and oozing in ear canal.Symptoms are ear discharge/fluid and infection.The symptoms are located in the ear canal (area in contact with the dome).Antibiotics has been prescribed and the end user had a pause in wearing the hearing aid until symptoms disappeared.When beginning wearing the hearing aid again.The end user has not worn hearing aids before and does not have a previous history of allergic reactions.Clinical evaluation of the event: the information that the symptoms starts again, when the end user starts wearing the hearing aid again indicates that the reaction is related to the hearing aid.A solution for allergic reactions can be hypoallergenic moulds as an alternative to the dome.Clinical conclusion on the case is that the reaction that has required medical intervention is likely related to the hearing aid.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Device manufactured accepted to specifications, all inspections passed and no deviations/changes implemented during the production.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.

Brand Name
RESOUND LINX QUATTRO
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, copenhagen 2750
DA   2750
MDR Report Key12777079
Report Number3005650109-2021-00016
Device Sequence Number5748943
Product Code OSM
UDI-Device Identifier05708296145485
UDI-Public05708296145485
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRE561-DRWC,LINX QUATTRO 5,GN RESOUND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose